MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 3 LEVEL/51MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 3 LEVEL/51MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 04.613.251
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is a synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure, the inner locking mechanism of a vectra 51 mm 3 level plate sheared off while inserting a self-drilling variable angle screw.There were fragments generated from broken device.The fragment was secured.The procedure was successfully completed with no surgical delay.Patient status is unknown.Concomitant device: self-drilling variable angle screw (part/lot unknown, quantity unknown).This report is for a vectra 51 mm 3 level plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary complaint summary: 6/25/2019: updated event description: it was reported that on (b)(6) 2019, during an unknown procedure, the inner locking mechanism of a vectra 51mm 3 level plate sheared off while inserting a self-drilling variable angle screw.There were fragments generated from broken device.The fragment was secured.The procedure was successfully completed with no surgical delay.There was no impact to the patient.Concomitant device reported: unk - screws: spine-us (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.Flow: damage visual inspection: the picture of the titanium vectra plate 3 level/ 51 mm (part # 04.613.251, lot unknown) was received at us cq showing one of the locking mechanisms that broke off from the plate.This is consistent with the reported complaint condition, thus confirming the complaint.As the implant was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was not performed since the lot number is unknown.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI VECTRA(TM) PLATE 3 LEVEL/51MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8727405
Report Number2939274-2019-58822
Device Sequence Number2221002
Product Code KWQ
UDI-Device Identifier10705034737423
UDI-Public(01)10705034737423
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K050451
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.613.251
Device Catalogue Number04.613.251
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/18/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS; UNK - SCREWS